Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Oct 27, 2012, 12:09 AM CDT for 5 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 12:09 AM CDT (05:09 UTC)
- Expired
- Oct 27, 2012, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS74 KHGX 270509 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1209 AM CDT SAT OCT 27 2012 ...WIND ADVISORY IN EFFECT FOR THE COASTAL COUNTIES THROUGH 7 AM... .A STRONG PRESSURE GRADIENT WILL PRODUCE STRONG NORTH WINDS THROUGH SUNRISE ALONG THE IMMEDIATE COAST. SUSTAINED NORTH WINDS AT 35 MPH WILL CONTINUE THROUGH 5 AM AND THEN SLOWLY DIMINISH TOWARD SUNRISE. NORTH WINDS WILL ALSO GUST TO 40 MPH. TXZ214-235>238-271200- /O.NEW.KHGX.WI.Y.0012.121027T0509Z-121027T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1209 AM CDT SAT OCT 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING...THROUGH 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
2 follow-up statements
309 WWUS74 KHGX 270918 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 418 AM CDT SAT OCT 27 2012 ...WIND ADVISORY IN EFFECT FOR BRAZORIA...GALVESTON AND CHAMBERS COUNTIES THROUGH 6 AM... .A STRONG PRESSURE GRADIENT WILL PRODUCE STRONG NORTH WINDS THROUGH SUNRISE ALONG THE IMMEDIATE COAST. SUSTAINED NORTH WINDS AT 25 MPH WILL SLOWLY DIMINISH TOWARD SUNRISE. NORTH WINDS WILL ALSO GUST TO 35 MPH AT TIMES. TXZ235-236-271030- /O.CAN.KHGX.WI.Y.0012.000000T0000Z-121027T1200Z/ JACKSON-MATAGORDA- INCLUDING THE CITIES OF...BAY CITY...EDNA...PALACIOS 418 AM CDT SAT OCT 27 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. SUSTAINED WIND SPEEDS AROUND MATAGORDA BAY HAVE DIMINISHED TO LESS THAN 25 MPH. THEREFORE...THE WIND ADVISORY FOR THIS AREA HAS BEEN CANCELED. $$ TXZ214-237-238-271100- /O.EXT.KHGX.WI.Y.0012.000000T0000Z-121027T1100Z/ BRAZORIA-CHAMBERS-GALVESTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...FREEPORT... FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PEARLAND...TEXAS CITY...WINNIE 418 AM CDT SAT OCT 27 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * TIMING...THROUGH 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
480 WWUS74 KHGX 271108 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 608 AM CDT SAT OCT 27 2012 ...WIND ADVISORY HAS EXPIRED... .THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS IN GALVESTON...CHAMBERS AND BRAZORIA COUNTIES HAVE FALLEN BELOW 25 MPH. ALTHOUGH IT WILL REMAIN BREEZY FOR THE NEXT SEVERAL HOURS... SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. TXZ214-237-238-271215- /O.EXP.KHGX.WI.Y.0012.000000T0000Z-121027T1100Z/ BRAZORIA-CHAMBERS-GALVESTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...FREEPORT... FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PEARLAND...TEXAS CITY...WINNIE 608 AM CDT SAT OCT 27 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS IN GALVESTON...CHAMBERS AND BRAZORIA COUNTIES HAVE FALLEN BELOW 25 MPH. ALTO IT WILL REMAIN BREEZY FOR THE NEXT SEVERAL HOURS... SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:46 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 26, 11:46 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1146 PM CDT FRI OCT 26 2012
.DISCUSSION...
SEE AVIATION.
&&
.AVIATION...
THE MAIN ISSUE CONTINUES TO BE TIMING THE LIFTING/DISSIPATION OF
THE MVFR CEILINGS ACROSS THE AREA. MOST OF THE TAF SITES SHOULD
SEE THE MVFR CEILINGS LIFT BY 9 OR 10Z. THEY MAY HOLD ON A LITTLE
LONGER CLOSER TO THE COAST...AT GLS AND LBX. WILL SEE INLAND
NORTHERLY WINDS DECREASE A LITTLE DURING THE EARLY MORNING HOURS
AND THEN INCREASE SOME TOMORROW MORNING WITH MIXING. 33
&&
.PREV DISCUSSION... /ISSUED 927 PM CDT FRI OCT 26 2012/
UPDATE...
AN AUTUMN WEEKEND. RADAR CLEARING UP AS WILL SKIES AS A MUCH
DRIER NORTHERLY AIR MASS WORKS ON WHAT IS LEFT OF THIS MID TO
LOWER LEVEL CLOUD DECK. BY MID TO LATE SATURDAY MORNING OUR
REGION WILL BE UNDER BLUE SKIES. BRISK NORTH BREEZES WILL MAKE THE
WEEKEND FEEL EVEN COOLER THAN WHAT IT WILL ACTUALLY BE...DAYS
SLOWLY WARMING INTO THE BELOW NORMAL AVERAGE MIDDLE-UPPER 60S
WHILE EARLY MORNING'S WILL CHILL DOWN INTO THE MIDDLE 30S TO LOWER
40S INLAND...COASTAL LOWER-MIDDLE 50S. AS WESTERN UPPER RIDGING
EXPANDS EASTWARD...THERE WILL BE NO PRECIPITATION IN THE FORECAST
THROUGH THURSDAY. AS THE LONE STAR ENJOYS THESE NEXT FEW DAYS...THE
MAIN FOCUS WILL BE ON TC SANDY AND HER EVENTUAL EAST COAST IMPACT.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 43 65 40 68 42 / 10 0 0 0 0
HOUSTON (IAH) 48 67 42 70 44 / 20 0 0 0 0
GALVESTON (GLS) 54 68 52 69 55 / 20 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
AVIATION/MARINE...33Hazardous weather outlook, Oct 26, 4:17 AM CDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 417 AM CDT FRI OCT 26 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-270930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 417 AM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-270930- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 417 AM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE COASTAL WATERS THIS MORNING. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. MARINERS SHOULD PREPARE FOR A WIND SHIFT AND AN INCREASE IN NORTHERLY WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING. COOLER AIR OVER THE WARMER GULF WATERS WILL ALLOW WIND SPEEDS TO REMAIN STRONG OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:32 AM CDT | Small Craft Advisory | HGX | 8 hr | |
| Oct 27, 9:17 AM CDT | Wind Advisory | HGX | Galveston | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.